A small percentage of the people who use antihistamines develop heart rhythm.

0
40
heart, leaves, foliage @ Pixabay

Antihistamines are very commonly used in the United States and other countries, with over 60% of all people using them at some point. They are often used to treat allergies, but they also have a number of other uses. Unfortunately for a small percentage of these

tic tac toe, heart, game @ Pixabay

people who use antihistamines, they develop heart rhythm problems – both palpitations and arrhythmias.

What is an Anti-histamine?

An antihistamine is an agent that opposes the effects of histamine (a chemical released during allergic reactions). Antihistamines can be either sedating or non-sedating. Examples include diphenhydramine (Benadryl) and cetirizine (Zyrtec).

What are the causes of cardiac arrhythmias?

There are a number of possible reasons why someone who takes antihistamines could develop heart rhythm problems. The most common cause is an interaction with other drugs, such as alcohol or another prescribed medication. Other things that can lead to these symptoms would be dehydration and hyperthyroidism (an overactive thyroid). There’s also some evidence which suggests that patients may have increased risk for developing heart rhythm disturbances once they’ve been taking antihistamines for more than two weeks in a row. In addition to Palpitations Some people experience palpitations when they take certain medications, like caffeine or pseudoephedrine-based decongestants. These types of medicines act

LEAVE A REPLY

Please enter your comment!
Please enter your name here